MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134301
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco variable catheter and the patient suffered cardiac tamponade requiring pericardiocentesis and prolonged hospitalization.It was reported that when left inferior pulmonary vein (lipv) and left superior pulmonary vein (lspv) were cooled in cryo ablation, the patient said that they felt sick, and the blood pressure began to decrease.When the echo was applied, there was an accumulation of pericardial effusion.Then, the condition further worsened while the drainage was being prepared, so cardiac massage and percutaneous cardiopulmonary support (pcps) were performed.Because about 500 ml of blood was withdrawn by drainage, blood transfusion was also performed.After performing pcps, the condition became stable, the patient left the room and went to intensive care unit (icu).The procedure was interrupted.Atrial septal puncture was performed by rf needle.Steam pop was not confirmed; there was no evidence of steam pop.Irrigation catheter was not used.There was no comment particularly on the relationship with the product.There were no abnormalities observed prior to or during use of the product.Surgery was performed at a later date, and a laceration of approximately 1.5 cm was confirmed near the lspv.The patient was subsequently weaned from pcps.After performing pcps (percutaneous cardiopulmonary support), the condition became stable, the patient left the room and went to icu.The adverse event was discovered during use of biosense webster products.No abnormality was found with the carto 3 system or the bw products.This case was a cryo ablation not an rf ablation.No generator was used in the case.The event occurred during the ablation phase with cryo ablation catheter.The physician commented that the definite cause was still unknown, but they felt the most likely in the order of product, procedure, and patient.The patient was recovering after surgery.The patient required extended hospitalization because of the adverse event, as the hospitalization was extended because surgery was performed.As the lasso is being used for mapping and pacing in conjunction with the cyro ablation catheter, we cannot definitively disassociate it as a contributor to the cardiac tamponade because it touches cardiac tissue during the procedure, we will conservatively report the event against the lasso.
 
Additional Manufacturer Narrative
On 21-mar-2023, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco variable catheter and the patient suffered cardiac tamponade requiring pericardiocentesis and prolonged hospitalization.It was reported that when left inferior pulmonary vein (lipv) and left superior pulmonary vein (lspv) were cooled in cryo ablation, the patient said that they felt sick, and the blood pressure began to decrease.When the echo was applied, there was an accumulation of pericardial effusion.Then, the condition further worsened while the drainage was being prepared, so cardiac massage and percutaneous cardiopulmonary support (pcps) were performed.Because about 500 ml of blood was withdrawn by drainage, blood transfusion was also performed.After performing pcps, the condition became stable, the patient left the room and went to intensive care unit (icu).Device evaluation details: the product was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection and an evaluation of all features of the device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.Per the event, the magnetic, and electrical features were tested and no issues were observed.In addition, the product was deflecting and contracting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actionswere identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16582098
Report Number2029046-2023-00588
Device Sequence Number17374815
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public10846835009637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Model NumberD134301
Device Catalogue NumberD134301
Device Lot Number30932313L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/21/2023
04/03/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date03/31/2023
04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; CARTO3 EXTERNAL REFPATCH 6PACK; SOUNDSTAR ECO GE 8F CATHETER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age78 YR
Patient SexFemale
Patient Weight48 KG